MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON ENDOCOAT; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON ENDOCOAT; OVDS
Model Number VT585U
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, explanted, give date: not applicable, as the product is not implantable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a black hair came out of a vt585u healon endocoat into the patient's anterior chamber (right eye).The foreign particle was successfully removed.There was no incision enlargement, no vitrectomy, and no sutures used.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
One opened unit of healon endocoat was received for evaluation on 12/17/2018.An assembled, partially used syringe was received, along with a swab containing a small, dark fiber (approx.2mm in length).Visual evaluation of the syringe could not identify any particulates/fibers within the remaining solution.Due to the returned opened condition and evidence of use, the source and origin of the fiber cannot be determined.The customer's reported event could not be confirmed.The manufacturing records were reviewed.There were no procedural nonconformities or interventions in the manufacturing of the lot that would indicate an elevated potential for fibers in the product solution.The product met the requirements for visible particulates for sub-assembly as well as the final product testing.There were no trends related to particulates for the raw material syringe, stopper, or cannula lots used in the manufacture of the product.There has been one similar complaints received for this lot.Complaint review indicates there have been no trends identified for particulates within solution for syringe products manufactured by this manufacturer.Review of components used to manufacture the lot, showed no complaint trends for the syringe stopper, or cannula raw material lots.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8105318
Report Number3004750704-2018-00058
Device Sequence Number1827582
Product Code LZP
UDI-Device Identifier05050474547063
UDI-Public(01)05050474547063(17)191031(10)027304
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberVT585U
Device Catalogue NumberVT585U
Device Lot Number027304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer03/14/2019
10/25/2020
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date04/03/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005